My daughter is now experiencing several side effects to keppra. She is extremely drowsy, very short tempered, depressed, and is reporting to me that her memory is 'foggy'. She's on a very low dose of keppra, only 250 mg at night and 125 mg in the morning. She's been on it a total of 3 weeks now. I've been with her and she seems to be very melancholy and also short fused over the many situations. She weighs 100 pounds and is 20 years old. She began with Lamictal, which she worked well with, other than fatigue, but she got a rash of ringworm and the doctor took her off it immediately. He didn't know for sure whether the ringworm was incited by the Lamictal. Now she's on keppra. Could it be that we should add an antidepressant to her regiment? Does keppra mix well with antidepressants? Do you know of any specific ones that we should mention to her doctor? What have you found with adding antidepressants to anti-seizure medications?
I wish your daughter well, I too am on Keppra 375mg twice daily and have started lamictal 50mg per day. I am also very irritable and tired. My doc wants to wean me off Keppra and slowly increase my lamictal. Luckily I have not had a reaction this far with it but its only been two weeks. He wants to switch due to the irritability from Keppra. I was taking Wellbutrin for depression but am not any longer, did feel I need it haha. Anyway I would speak to your doc about anti-depressant I havent heard of any problem with AED's. Lots of luck to you and your daughter. MB
Thanks for your response. Are you still on Wellbutrin? Did you start it after or before keppra? How long were you on Keppra? I wish my daughter could take Lamictal but her rash got the doctor worried, even though it was ringworm. Have you heard of any other anti-seizure meds that might actually work well for moods? I know Lamictal is a very good mood stabilizer. Good luck.
no not on wellbutrin any longer, i started it long before I started Keppra. I've been on keppra for almost 2 months now. You would have to speak to your doc regarding any other AEDs that would work without effecting your daughters mood. so far havent recieved any benefit from lamictal as far as mood stabilizer goes but its only been 2 wks and I'm slowly increasing my dose. Lots of luck. MB
Thank you for that information. I'm wondering about how much you weigh and how old you are. My daughter is 20 and weighs 100 lbs. and taking 250 mg at night of keppra didn't bother her after she adjusted to it but the new addition of 125 mg in the morning put her over the top in terms of bad moods, irritation, etc.. Please let me know about you so I can understand the relationship of weight, age and medicine doses. Your keppra doses werent high either, and yet you had a bad response to it. Please fill me in on this. Thanks so much.
Hi I'm much older than your daughter I'm 42 female, weight 116lbs. I really havent lost too much weight about 5 lbs. I tend to be very sensitive to meds, although I really don't think the lamictal has reached its therapeutic level yet, still feeling sz's. I will stay on 375mg until I see MD on the 16th, at that point I should be on 100mg of lamictal so we will see what he wants to do with the keppra.
I really feel for you, as it's so frustrating, all these meds. I am 49yrs old & weigh 160lbs. I take Keppra, 500mg every morning & then again 500mg every pm too. I started this three months ago. I also take Zoloft too, 50mg at night. I started both of these at the same time & have had no problems at all. Other meds have really been hard on me, but this combination makes me feel no different than usual, (personality), which actually I feel a bit calmer inside & I am normally extremely anxious. Just thought I'd let you know my combination & dosages. I haven't gained weight on these two either, which I seem to always usually do. Since I'm on Jenny Craig though, it doesn't seem to bother my progress at all. Good luck in whatever you do.
My daughter had a major anxiety/panic attack a few nights ago. She was hysterical and seemed to enter a psychotic episode. She is now off keppra completely, and on nothing until we see another specialist regarding generalized seizure disorders. Do you have generalized or partial seizure disorder? Is Zoloft an antidepressant? Does it affect your sleeping? Thanks for your comments. By the way, my daughter is very slightly built, weighing in at only 100 pounds and she's 5'2". I can't believe the doctor was actually trying to build her up to 1000 mg of keppra daily (same as your dose!). Now I know why I was told to switch to a more knowlegeable practice.
I am on Keppra and Lamotrigine (Lamictal). Main side effect is dizziness. But with time I noticed it depends on what I eat before and after taking meds. If I do not eat anything before and after(for about an hour) , then everything OK. If
I eat bananas or milk, I feel dizzy within 20 min and it lasts for 5 – 30 minutes.
About Memory it is one of my Biggest Concerns, but I took all the tests that I could find and it shows that everything is OK… (my wife gave me diagnosis – paranoia :<) )
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.